• Previous Article
    Synchronization for stochastic differential equations with nonlinear multiplicative noise in the mean square sense
  • DCDS-B Home
  • This Issue
  • Next Article
    Limiting behavior of trajectory attractors of perturbed reaction-diffusion equations
October  2019, 24(10): 5695-5707. doi: 10.3934/dcdsb.2019102

Existence and uniqueness of solutions to a family of semi-linear parabolic systems using coupled upper-lower solutions

1. 

Zentrum Mathematik, Technische Universität Müenchen, Boltzmannstr. 3, 85748 Garching, Germany

2. 

Instituto de Investigaciones en Matemáticas Aplicadas y en Sistemas (IIMAS), Universidad Nacional Autónoma de México (UNAM), Circuito Escolar s/n, Ciudad Universitaria, 04510 Cd. de México

* Corresponding author: perez-velazquez@mym.iimas.unam.mx

Received  April 2018 Revised  November 2018 Published  June 2019

We prove existence and uniqueness of weak and classical solutions to certain semi-linear parabolic systems with Robin boundary conditions using the coupled upper-lower solution approach. Our interest lies in cross-dependencies on the gradient parts of the reaction term, which prevents the straight-forward application of standard theorems. Such cross-dependencies emerge e.g. in a model describing evolution of bacterial quorum sensing, but are interesting also in a more general context. We show the existence and uniqueness of solutions for this example.

Citation: Anne Mund, Christina Kuttler, Judith Pérez-Velázquez. Existence and uniqueness of solutions to a family of semi-linear parabolic systems using coupled upper-lower solutions. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5695-5707. doi: 10.3934/dcdsb.2019102
References:
[1]

M. AbudiabI. Ahn and L. Li, Upper–lower solutions for nonlinear parabolic systems and their applications, Journal of Mathematical Analysis and Applications, 378 (2011), 620-633. doi: 10.1016/j.jmaa.2011.01.003. Google Scholar

[2]

D. BotheA. FischerM. Pierre and G. Rolland, Global well-posedness for a class of reaction–advection–anisotropic-diffusion systems, Journal of Evolution Equations, 17 (2017), 101-130. doi: 10.1007/s00028-016-0348-0. Google Scholar

[3]

K. J. BrownP. C. Dunne and R. A. Gardner, A semilinear parabolic system arising in the theory of superconductivity, Journal of Differential Equations, 40 (1981), 232-252. doi: 10.1016/0022-0396(81)90020-6. Google Scholar

[4]

A. Friedmann, Partial Differential Equations of Parabolic Type, Prentice Hall, 1964. Google Scholar

[5]

N. Kronik and Y. Cohen, Evolutionary games in space, Mathematical Modelling of Natural Phenomena, 4 (2009), 54-90. doi: 10.1051/mmnp/20094602. Google Scholar

[6]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and quasilinear equations of parabolic type (Russian), (Russian) Translated from the Russian by S. Smith. Translations of Mathematical Monographs, Vol. 23 American Mathematical Society, Providence, R.I. 1968 Google Scholar

[7]

J. Morgan, Global existence for semilinear parabolic systems, SIAM Journal on Mathematical Analysis, 20 (1989), 1128-1144. doi: 10.1137/0520075. Google Scholar

[8]

I. G. Petrovskii, On the Cauchy problem for systems of linear partial differential equations in the domain of non-analytic functions, Bull. MGU, Sect. A, 1938.Google Scholar

[9]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, volume 258 of Comprehensive Studies in Mathematics, Springer Verlag, 1983. Google Scholar

[10]

D. Werner, Funktionalanalysis, Third, revised and extended edition. Springer-Verlag, Berlin, 2000. Google Scholar

show all references

References:
[1]

M. AbudiabI. Ahn and L. Li, Upper–lower solutions for nonlinear parabolic systems and their applications, Journal of Mathematical Analysis and Applications, 378 (2011), 620-633. doi: 10.1016/j.jmaa.2011.01.003. Google Scholar

[2]

D. BotheA. FischerM. Pierre and G. Rolland, Global well-posedness for a class of reaction–advection–anisotropic-diffusion systems, Journal of Evolution Equations, 17 (2017), 101-130. doi: 10.1007/s00028-016-0348-0. Google Scholar

[3]

K. J. BrownP. C. Dunne and R. A. Gardner, A semilinear parabolic system arising in the theory of superconductivity, Journal of Differential Equations, 40 (1981), 232-252. doi: 10.1016/0022-0396(81)90020-6. Google Scholar

[4]

A. Friedmann, Partial Differential Equations of Parabolic Type, Prentice Hall, 1964. Google Scholar

[5]

N. Kronik and Y. Cohen, Evolutionary games in space, Mathematical Modelling of Natural Phenomena, 4 (2009), 54-90. doi: 10.1051/mmnp/20094602. Google Scholar

[6]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and quasilinear equations of parabolic type (Russian), (Russian) Translated from the Russian by S. Smith. Translations of Mathematical Monographs, Vol. 23 American Mathematical Society, Providence, R.I. 1968 Google Scholar

[7]

J. Morgan, Global existence for semilinear parabolic systems, SIAM Journal on Mathematical Analysis, 20 (1989), 1128-1144. doi: 10.1137/0520075. Google Scholar

[8]

I. G. Petrovskii, On the Cauchy problem for systems of linear partial differential equations in the domain of non-analytic functions, Bull. MGU, Sect. A, 1938.Google Scholar

[9]

J. Smoller, Shock Waves and Reaction-Diffusion Equations, volume 258 of Comprehensive Studies in Mathematics, Springer Verlag, 1983. Google Scholar

[10]

D. Werner, Funktionalanalysis, Third, revised and extended edition. Springer-Verlag, Berlin, 2000. Google Scholar

[1]

Hua Chen, Nian Liu. Asymptotic stability and blow-up of solutions for semi-linear edge-degenerate parabolic equations with singular potentials. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 661-682. doi: 10.3934/dcds.2016.36.661

[2]

Jérôme Coville, Nicolas Dirr, Stephan Luckhaus. Non-existence of positive stationary solutions for a class of semi-linear PDEs with random coefficients. Networks & Heterogeneous Media, 2010, 5 (4) : 745-763. doi: 10.3934/nhm.2010.5.745

[3]

Luisa Malaguti, Cristina Marcelli. Existence of bounded trajectories via upper and lower solutions. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 575-590. doi: 10.3934/dcds.2000.6.575

[4]

Yongqin Liu. The point-wise estimates of solutions for semi-linear dissipative wave equation. Communications on Pure & Applied Analysis, 2013, 12 (1) : 237-252. doi: 10.3934/cpaa.2013.12.237

[5]

Út V. Lê. Contraction-Galerkin method for a semi-linear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (1) : 141-160. doi: 10.3934/cpaa.2010.9.141

[6]

Li Ma, Lin Zhao. Regularity for positive weak solutions to semi-linear elliptic equations. Communications on Pure & Applied Analysis, 2008, 7 (3) : 631-643. doi: 10.3934/cpaa.2008.7.631

[7]

Nguyen Thieu Huy, Vu Thi Ngoc Ha, Pham Truong Xuan. Boundedness and stability of solutions to semi-linear equations and applications to fluid dynamics. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2103-2116. doi: 10.3934/cpaa.2016029

[8]

Guangyue Huang, Wenyi Chen. Uniqueness for the solution of semi-linear elliptic Neumann problems in $\mathbb R^3$. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1269-1273. doi: 10.3934/cpaa.2008.7.1269

[9]

Paul Sacks, Mahamadi Warma. Semi-linear elliptic and elliptic-parabolic equations with Wentzell boundary conditions and $L^1$-data. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 761-787. doi: 10.3934/dcds.2014.34.761

[10]

Jianhai Bao, Xing Huang, Chenggui Yuan. New regularity of kolmogorov equation and application on approximation of semi-linear spdes with Hölder continuous drifts. Communications on Pure & Applied Analysis, 2019, 18 (1) : 341-360. doi: 10.3934/cpaa.2019018

[11]

Jesus Idelfonso Díaz, Jean Michel Rakotoson. On very weak solutions of semi-linear elliptic equations in the framework of weighted spaces with respect to the distance to the boundary. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1037-1058. doi: 10.3934/dcds.2010.27.1037

[12]

Y. Kabeya, Eiji Yanagida, Shoji Yotsutani. Canonical forms and structure theorems for radial solutions to semi-linear elliptic problems. Communications on Pure & Applied Analysis, 2002, 1 (1) : 85-102. doi: 10.3934/cpaa.2002.1.85

[13]

Jason R. Morris. A Sobolev space approach for global solutions to certain semi-linear heat equations in bounded domains. Conference Publications, 2009, 2009 (Special) : 574-582. doi: 10.3934/proc.2009.2009.574

[14]

Zijuan Wen, Meng Fan, Asim M. Asiri, Ebraheem O. Alzahrani, Mohamed M. El-Dessoky, Yang Kuang. Global existence and uniqueness of classical solutions for a generalized quasilinear parabolic equation with application to a glioblastoma growth model. Mathematical Biosciences & Engineering, 2017, 14 (2) : 407-420. doi: 10.3934/mbe.2017025

[15]

João Fialho, Feliz Minhós. The role of lower and upper solutions in the generalization of Lidstone problems. Conference Publications, 2013, 2013 (special) : 217-226. doi: 10.3934/proc.2013.2013.217

[16]

Massimo Tarallo, Zhe Zhou. Limit periodic upper and lower solutions in a generic sense. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 293-309. doi: 10.3934/dcds.2018014

[17]

N. V. Krylov. Uniqueness for Lp-viscosity solutions for uniformly parabolic Isaacs equations with measurable lower order terms. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2495-2516. doi: 10.3934/cpaa.2018119

[18]

Andrea L. Bertozzi, Dejan Slepcev. Existence and uniqueness of solutions to an aggregation equation with degenerate diffusion. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1617-1637. doi: 10.3934/cpaa.2010.9.1617

[19]

Francisco Ortegón Gallego, María Teresa González Montesinos. Existence of a capacity solution to a coupled nonlinear parabolic--elliptic system. Communications on Pure & Applied Analysis, 2007, 6 (1) : 23-42. doi: 10.3934/cpaa.2007.6.23

[20]

Peter Poláčik. On uniqueness of positive entire solutions and other properties of linear parabolic equations. Discrete & Continuous Dynamical Systems - A, 2005, 12 (1) : 13-26. doi: 10.3934/dcds.2005.12.13

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (40)
  • HTML views (171)
  • Cited by (0)

[Back to Top]